Alert archive / North Dakota / Winter Storm Watches in 2016

Winter Storm Watch 2, NWS Bismarck, ND

November 26, 201632 counties in North Dakota

NWS Bismarck, ND issued this winter storm watch at Nov 26, 2016, 8:13 PM MST for 32 counties in North Dakota. It took effect at Nov 27, 2016, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 8:13 PM MST (03:13 UTC)
In effect from
Nov 27, 2016, 11:00 PM MST
Expired
Nov 27, 2016, 2:26 PM MST
In force
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2172 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS43 KBIS 270313
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CST SAT NOV 26 2016

...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY NIGHT THROUGH WEDNESDAY MORNING...

.THE FIRST WINTER STORM OF THE SEASON MAY IMPACT WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING.
PRECIPITATION IS FIRST EXPECTED TO DEVELOP ACROSS THE JAMES RIVER
VALLEY SUNDAY NIGHT...AND SPREAD ACROSS THE REMAINDER OF THE AREA
BY MONDAY MORNING. A WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER
VALLEY SUNDAY NIGHT INTO MONDAY MORNING. OTHERWISE...ALL SNOW IS
FORECAST WITH THIS STORM. SIGNIFICANT SNOWFALL ACCUMULATIONS IN
EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH
OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO
TRAVEL AND COMMERCE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271115-
/O.NEW.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
913 PM CST SAT NOV 26 2016 /813 PM MST SAT NOV 26 2016/

...WINTER STORM WATCH IN EFFECT FROM SUNDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY NIGHT THROUGH
WEDNESDAY MORNING.

* TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING.

* FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS
  FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES
  RIVER VALLEY.

* SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6
  INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA

* BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN
  BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING.

* IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT
  TRAVEL AND COMMERCE IMPACTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

PJA/MM
4 follow-up statements
704 
WWUS43 KBIS 271112
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
512 AM CST SUN NOV 27 2016

...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY NIGHT THROUGH WEDNESDAY MORNING...

.THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A
WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY
NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW
IS FORECAST WITH THIS STORM.

IT IS STILL UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...GIVEN OUR
RECENT WARM TEMPERATURES...AND WHERE THE MOST SNOW WILL FALL. BUT
AT THIS TIME IT LOOKS LIKE SIGNIFICANT SNOWFALL ACCUMULATIONS IN
EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH
OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO
TRAVEL AND COMMERCE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271915-
/O.CON.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
512 AM CST SUN NOV 27 2016 /412 AM MST SUN NOV 27 2016/

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE TUESDAY NIGHT...

* TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING.

* FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS 
  FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES 
  RIVER VALLEY. 

* SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 
  INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE 
  AREA 

* BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN 
  BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. 

* IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT 
  TRAVEL AND COMMERCE IMPACTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
TWH
028 
WWUS43 KBIS 271234
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
634 AM CST SUN NOV 27 2016

...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY NIGHT THROUGH WEDNESDAY MORNING...

.THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A
WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY
NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW
IS FORECAST WITH THIS STORM.

IT IS STILL UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...GIVEN OUR
RECENT WARM TEMPERATURES...AND WHERE THE MOST SNOW WILL FALL. BUT
AT THIS TIME IT LOOKS LIKE SIGNIFICANT SNOWFALL ACCUMULATIONS IN
EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH
OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO
TRAVEL AND COMMERCE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272045-
/O.CON.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
634 AM CST SUN NOV 27 2016 /534 AM MST SUN NOV 27 2016/

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE TUESDAY NIGHT...

* TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING.

* FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS 
  FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES 
  RIVER VALLEY. 

* SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 
  INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE 
  AREA 

* BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN 
  BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. 

* IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT 
  TRAVEL AND COMMERCE IMPACTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
TWH
778 
WWUS43 KBIS 271721
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1121 AM CST SUN NOV 27 2016

...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY NIGHT THROUGH WEDNESDAY MORNING...

.THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A
WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY
NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW
IS FORECAST WITH THIS STORM.

IT IS STILL UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...GIVEN OUR
RECENT WARM TEMPERATURES...AND WHERE THE MOST SNOW WILL FALL. BUT
AT THIS TIME IT LOOKS LIKE SIGNIFICANT SNOWFALL ACCUMULATIONS IN
EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH
OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY.

THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO
TRAVEL AND COMMERCE.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280130-
/O.CON.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
1121 AM CST SUN NOV 27 2016 /1021 AM MST SUN NOV 27 2016/

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE TUESDAY NIGHT...

* TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING.

* FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS 
  FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES 
  RIVER VALLEY. 

* SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 
  INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE 
  AREA 

* BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN 
  BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. 

* IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT 
  TRAVEL AND COMMERCE IMPACTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
AJ
620 
WWUS43 KBIS 272126
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CST SUN NOV 27 2016

...SNOW AND BLOWING SNOW ACROSS WEST AND CENTRAL NORTH DAKOTA
TONIGHT THROUGH WEDNESDAY WITH FREEZING RAIN AND SLEET EAST
CENTRAL TONIGHT...

.THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND
CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY. A WINTRY MIX
OF FREEZING RAIN AND SLEET IS EXPECTED ACROSS THE JAMES RIVER
VALLEY SUNDAY NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY.
OTHERWISE...ALL SNOW IS FORECAST WITH THIS STORM.

THE HEAVIEST SNOW WILL FALL ACROSS CENTRAL NORTH DAKOTA WHERE 8
TO 12 INCHES IS FORECAST...FROM FORT YATES TO BISMARCK TO MINOT
AND THE TURTLE MOUNTAINS. FARTHER WEST FIVE TO 8 INCHES OF SNOW IS
EXPECTED...FROM HETTINGER THROUGH DICKINSON TO WATFORD CITY AND
WILLISTON.

FREEZING RAIN AND SLEET ACROSS THE JAMES RIVER VALLEY WILL MAKE
TRAVEL HAZARDOUS TONIGHT. PRECIPITATION WILL TRANSIION TO A MIX
OF RAIN AND SNOW MONDAY...THEN ALL SNOW BY MONDAY NIGHT. BETWEEN 2
AND 5 INCHES IS FORECAST.

BLOWING SNOW WILL BECOME WIDESPREAD ACROSS THE WEST AND CENTRAL
AS WINDS INCREASE MONDAY...GREATLY REDUCING VISIBILITIES AND
CAUSING DRIFTING.

THIS STORM WILL PRODUCE SIGNIFICANT IMPACTS TO TRAVEL AND
COMMERCE.

NDZ001>005-009>013-017>023-031>036-040>047-050-280530-
/O.UPG.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/
/O.NEW.KBIS.WS.W.0001.161128T0600Z-161201T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN...
CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES...
SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE...
WISHEK...ASHLEY
326 PM CST SUN NOV 27 2016 /226 PM MST SUN NOV 27 2016/

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM
MST/ WEDNESDAY. THIS WARNING REPLACES THE WINTER STORM WATCH.

* TIMING...SUNDAY NIGHT THROUGH WEDNESDAY EVENING.

* SNOWFALL...HEAVY SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES IS
  EXPECTED BY WEDNESDAY EVENING ACROSS THE AREA.

* BLOWING SNOW...REDUCED VISIBILITY IN BLOWING SNOW MONDAY THROUGH
  WEDNESDAY.

* IMPACTS...SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE.

* MAIN IMPACT...HEAVY SNOW WILL MAKE TRAVEL DANGEROUS.

* OTHER IMPACTS...BLOWING AND DRIFTING SNOW WILL CREATE DANGEROUS
  TRAVEL REDUCING VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NDZ025-037-048-051-280530-
/O.UPG.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/
/O.NEW.KBIS.WW.Y.0008.161128T0000Z-161201T0000Z/
FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...LAMOURE...
EDGELEY...KULM...OAKES...ELLENDALE
326 PM CST SUN NOV 27 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THIS ADVISORY REPLACES
THE WINTER STORM WATCH.

* TIMING...SUNDAY NIGHT THROUGH WEDNESDAY EVENING.

* A MIX OF FREEZING RAIN...SLEET AND SNOW IS FORECAST SUNDAY
  NIGHT INTO EARLY MONDAY MORNING ACROSS THE JAMES RIVER VALLEY.

* SNOWFALL...SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES BY WEDNESDAY

* IMPACTS...HAZARDOUS TRAVEL.

* MAIN IMPACT...FREEZING RAIN WILL CREATE HAZARDOUS DRIVING
  CONDITIONS TONIGHT AND EARLY MONDAY.

* OTHER IMPACTS...SNOW WILL CAUSE HAZARDOUS TRAVEL LATE MONDAY
  THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
WAA

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 5:38 PM MST, 2 hours 35 minutes earlier.

Area forecast discussion, Nov 26, 5:38 PM MST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
638 PM CST Sat Nov 26 2016

.UPDATE...
Issued at 630 PM CST Sat Nov 26 2016

Added a mention of patchy fog to the James River Valley late
tonight into Sunday morning, otherwise, the forecast is unchanged
for tonight.

Looking ahead, uncertainty continues to decrease regarding the
first potential winter storm to impact western and central North
Dakota Sunday night into Wednesday. This is given converging
solutions amongst the 12-18 UTC global deterministic and ensemble
suites. Will evaluate the 21 UTC SREF and 00 UTC NAM/GFS,
however, a Winter Storm Watch may be warranted at some point this
evening.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 226 PM CST Sat Nov 26 2016

A quiet and pleasant Saturday night and Sunday is expected.
Temperatures tomorrow will be a little cooler than today, with
increasing cloud cover and southeasterly winds.

The big weather story arrives Sunday night...

.LONG TERM...(Sunday night through Saturday)
Issued at 226 PM CST Sat Nov 26 2016

A significant winter storm will impact North Dakota Sunday night
through Wednesday.

A deep West Coast trough will become negatively tilted and swing
into the Northern Plains Sunday night. Cyclogenesis will maximize
over the Dakotas and a deep surface low around 975 mb will likely
remain centered over the eastern Dakotas for several days. A
TROWAL will likely develop and wrap into central North Dakota
Monday and Tuesday. As a result, a deformation band of snow is
expected to set up somewhere across the western two-thirds of the
State. This will likely lead to a prolonged period of
precipitation across the area.

At this time it appears temperatures will be warm enough
initially for precipitation to start off as rain. As the low wraps
in colder air over time and dynamic cooling takes hold, rain will
transition to snow across much of western and central North
Dakota. Before the boundary layer saturates a brief period of
light freezing rain or sleet is possible across the James River
Valley. Where the exact transition line sets up and when the
transition takes place will depend on how far west or east the
surface low tracks. Current indications are the transition zone
will waffle back and forth across Jamestown. This would place
portions of central North Dakota in the bullseye for the heaviest
snowfall and keep portions of the James River Valley in a
rain/snow mix.

It is still too early to say exactly how much snow will accumulate
at any given area, as model and ensemble runs continue to
indicate a wide range of possibilities. What does appear more
certain is a prolonged event across the Northern Plains with
colder temperatures, strong winds and impacts to travel. The
Trough is just coming on shore near Washington and Oregon, so
tonight's model runs should provide more clues and increase
confidence with better sampling across land.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 630 PM CST Sat Nov 26 2016

IFR fog may develop across the James River Valley late tonight
into Sunday morning, impacting KJMS. Otherwise, VFR conditions are
forecast across the remainder of western and central North Dakota
tonight through Sunday afternoon. Looking ahead, confidence is
increasing for a winter storm to potentially impact the area
Sunday night through Wednesday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...AYD
Hazardous weather outlook, Nov 26, 5:29 PM MST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CST SAT NOV 26 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
629 PM CST SAT NOV 26 2016 /529 PM MST SAT NOV 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WILL IMPACT THE NORTHERN PLAINS SUNDAY NIGHT
THROUGH WEDNESDAY. AN EXTENDED PERIOD OF SNOW AND GUSTY WINDS IS
POSSIBLE OVER WESTERN AND CENTRAL NORTH DAKOTA...BEGINNING LATE
SUNDAY NIGHT AND CONTINUING THROUGH WEDNESDAY. THIS MAY RESULT IN
IMPACTS TO TRAVEL AND COMMERCE. IT IS STILL UNCERTAIN AS TO HOW
MUCH SNOW WILL FALL...BUT AT THIS TIME...IT APPEARS CENTRAL AND
WESTERN NORTH DAKOTA COULD RECEIVE SOME HIGHER SNOW AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PJA

In the hours before

Special weather statement, Nov 26, 5:40 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CST SAT NOV 26 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270245-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE...
LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD...
BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY...
ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT...
VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER...
HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN...
UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY...
FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT...
NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...
FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...
GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES...
ELLENDALE
640 PM CST SAT NOV 26 2016 /540 PM MST SAT NOV 26 2016/

...SNOW LIKELY FOR WEST AND CENTRAL NORTH DAKOTA SUNDAY NIGHT
THROUGH WEDNESDAY...

SNOW WILL LIKELY IMPACT PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH WEDNESDAY.
PRECIPIATION WILL START AS RAIN ACROSS SOUTH CENTRAL NORTH DAKOTA
SUNDAY AFTERNOON...THEN CHANGE TO SNOW SUNDAY NIGHT. SNOW WILL
THEN EXPAND NORTH AND WEST TO PORTIONS OF WESTERN AND NORTH
CENTRAL NORTH DAKOTA BY MONDAY. PERIODS OF ACCUMULATING SNOW AND
GUSTY WINDS ARE POSSIBLE MONDAY INTO WEDNESDAY.

THE CURRENT UNCERTAINTY INVOLVES WHEN THE RAIN WILL CHANGE TO
SNOW AND HOW RAPID THE SNOW WILL ACCUMULATE. IT IS LIKELY INITIAL
PRECIPITATION ACROSS THE JAMES RIVER VALLEY WILL FALL AS RAIN
BEFORE CHANGING TO SNOW SUNDAY NIGHT. THEREFORE...THE BEST
CHANCES FOR ACCUMULATING SNOW WILL BE ACROSS CENTRAL NORTH
DAKOTA...WITH LIGHTER AMOUNTS FAR WEST AND FAR EAST. SNOWFALL
AMOUNTS ARE STILL UNCERTAIN...BUT TRAVEL IMPACTS ARE BECOMING
INCREASINGLY LIKELY.

PJA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:26 PM MSTWinter Storm WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 22 more68 hr
Nov 27, 2:26 PM MSTWinter Weather AdvisoryBISBillings, Bowman, Dickey, Divide, Foster, Golden Valley and 5 more68 hr

Nearby

Winter Storm Watches in North Dakota, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.